Oklahoma, 2020

Hail and Damaging Winds in Oklahoma, July 11, 2020

July 11, 2020 · NWS TSA · 63 events in 18 counties and zones

Severe thunderstorms developed across southeastern Kansas and north central Oklahoma during the late afternoon of the 11th, as a cold front moved southward into the area. The atmosphere became extremely unstable over eastern Oklahoma ahead of the storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$443,000
Crop damage
None recorded
Events
63

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms developed across southeastern Kansas and north central Oklahoma during the late afternoon of the 11th, as a cold front moved southward into the area. The atmosphere became extremely unstable over eastern Oklahoma ahead of the storms. Wind fields above the ground were also unseasonably strong, which resulted in very strong deep layer wind shear across the region. The combination of the extreme instability and very strong wind shear resulted in organized severe thunderstorms that moved through eastern Oklahoma during the evening, producing widespread damaging wind and large hail. A very moist air mass combined with intense thunderstorm activity also resulted in very heavy rain rates, and localized flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 11, 1:24 PM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Jul 11, 1:24 PM CST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
224 PM CDT Sat Jul 11 2020

...SEVERE WEATHER EXPECTED THIS EVENING ACROSS NE OK/NW AR...

.DISCUSSION...
Dangerously hot conditions this afternoon with heat indices
currently in the 110-116 degree range. Update was sent earlier to
expand excessive heat warning, including adding far northwest
Arkansas to the heat advisory.

Next concern will be the potential for significant severe weather
this evening into the overnight hours. Storms are currently
developing this afternoon across northeast Kansas along southward
moving cold front. Thunderstorm activity will continue pushing
south, moving into northeast Oklahoma by early to mid evening
with severe weather expected.

Atmosphere will likely remain very unstable with deep layer shear
increasing to around 50 knots. This environment will initially
support semi-discrete storms, with supercell characteristics,
producing large hail. Thunderstorms will likely quickly congeal
into one or more clusters with the potential for more widespread
damaging winds in the stronger bow segments across northeast
Oklahoma and northwest Arkansas. Greatest severe potential will be
along and north of I-40, however the remainder of the area will
also have at lest some some severe threat. Locally heavy rainfall/
flash flooding will also be possible as PWAT values remain in the
1.7-2.0 inch range. Storms should remain progressive enough however
to keep the flood threat fairly localized. Severe threat will
likely begin to diminish late tonight as storms slowly weaken/push
south of the area.

Actual cold front will be somewhat slow to move through the area
during the day Sunday. Expect hot/humid conditions to redevelop
along and south of I-40 ahead of front during the afternoon. A
few isolated strong to severe thunderstorms may also be possible
across southeast Oklahoma Sunday afternoon with FROPA.

Hot and humid conditions will likely return for much of next week
as large upper ridge shifts east into the southern Plains. Given
the recent rainfall and more expected tonight, increased NBM dew-
points through much of the extended periods with heat indices
back above 105 degrees by Tuesday through the remainder of the
work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  93  70  93 /  70  10  10   0
FSM   74  96  70  94 /  50  20  10  10
MLC   74  96  72  93 /  40  20  10   0
BVO   71  90  68  91 /  80   0  10   0
FYV   70  90  66  90 /  70  10   0  10
BYV   70  90  65  92 /  80  10   0  10
MKO   73  92  70  92 /  50  10  10   0
MIO   70  90  67  92 /  80  10   0   0
F10   73  93  70  93 /  40  10  10   0
HHW   75  98  76  95 /  30  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for Okays-063-068-069.

     Excessive Heat Warning until 9 PM CDT this evening for OKZ049-
     053>057-059>062-064>067-070>076.

AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011.

     Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
     020-029.

&&

LONG TERM....12
Hazardous weather outlook, Jul 11, 3:44 PM CST, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
444 PM CDT Sat Jul 11 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
444 PM CDT Sat Jul 11 2020

...SEVERE WEATHER LIKELY THIS EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Mainly north of Highway 412.
	ONSET...After 7 pm.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 pm.
	AREA AT GREATEST RISK...North of I-40.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 7 pm.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.
	AREA AT GREATEST RISK...Eastern Oklahoma and West Central Arkansas.

DISCUSSION...
Severe weather is expected to develop into northeastern Oklahoma and
northwest Arkansas this evening through early tonight. The primary
threat will be damaging wind gusts up to 70 mph, with a lesser threat
of large hail. There is also a non-zero threat of isolated tornadoes
in areas closer to the Kansas and Missouri borders this evening.

A complex of severe storms is expected to develop over south central
Kansas and north central Oklahoma by early this evening, and will
move southeast across northeast Oklahoma and northwest Arkansas
during the evening and tonight. Very strong instability and strong
wind shear will favor organized and potentially significant severe
weather, perhaps as far south as I-40, with lesser chances to the
south. Thunderstorms will continue to push into southeastern Oklahoma
and west central Arkansas through late tonight.

Dangerous heat is ongoing this afternoon across much of eastern
Oklahoma and west central Arkansas, with heat index values in the 110
to 116 degree range. An Excessive Heat Warning is in effect for much
of the area through 9 pm this evening. Conditions will improve by
late evening as temperatures cool, and thunderstorms begin to push
into the area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY through FRIDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Thunderstorms are expected to continue to affect southeastern
Oklahoma and west central Arkansas Sunday morning into the
afternoon, as the cold front slowly passes through the region. There
is a limited risk of severe weather with this activity.

The heat will become the main concern next week, especially Tuesday
through Friday with heat index values in the 100 to 110 degree
range across eastern Oklahoma and western Arkansas during this
time.

weather.gov/tulsa contains additional information.

69

In the hours before

Special weather statement, Jul 11, 5:35 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
635 PM CDT Sat Jul 11 2020

OKZ057-058-062-063-120030-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
635 PM CDT Sat Jul 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR BOATERS ON GRAND LAKE IN
   NORTHEAST OKLAHOMA...

At 630 PM CDT, a large severe thunderstorm was moving south-
southeast out of Kansas into northeast Oklahoma.  This storm is
expected to move across the Grand Lake area between 7pm and 8pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Grand lake should closely follow information related to
this storm and be ready to move to safe areas when warnings are
issued.

Campers around the lake should also be ready to move to safe
locations.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma. A Severe Thunderstorm Watch also remains in
effect until 100 AM CDT for northeastern Oklahoma.

LAT...LON 3677 9462 3650 9462 3641 9504 3670 9514
TIME...MOT...LOC 2329Z 340DEG 28KT 3701 9507

The radar

The Tulsa radar (KINX), 95 km away, was scanning. The volume nearest the first event began at 23:58 UTC.

Open the radar archive at this moment

Event by event

52 thunderstorm wind, 11 hail. Local standard time, as filed.

Hail, Ottawa

When
July 11, 5:58 PM CST
Where
Ottawa County, 3 mi SW of Miami
Measured
1.25 in hail
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.849, -94.918

Half dollar size hail damage vehicles and homes.

Hail, Craig

When
July 11, 6:10 PM CST
Where
Craig County, 10.67 mi NW of Welch
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
36.986, -95.227

Thunderstorm Wind, Craig

When
July 11, 6:10 PM CST
Where
Craig County, 10.63 mi NW of Welch
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Storm Chaser
Coordinates
36.985, -95.228

Strong thunderstorm wind blew down a tree and power lines.

Hail, Ottawa

When
July 11, 6:13 PM CST
Where
Ottawa County, 1 mi E of Narcissa
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.800, -94.912

Hail, Ottawa

When
July 11, 6:15 PM CST
Where
Ottawa County, 1 mi N of Fairland
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.764, -94.850

Hail, Craig

When
July 11, 6:20 PM CST
Where
Craig County, 7.23 mi NE of Centralia
Measured
2 in hail
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
36.887, -95.277

Hail larger than golf ball size was photographed. The hail damaged a couple homes and vehicles.

Hail, Ottawa

When
July 11, 6:26 PM CST
Where
Ottawa County, 4.48 mi S of Fairland
Measured
1.75 in hail
Property damage
$15,000
Reported by
Storm Chaser
Coordinates
36.685, -94.854

Golf ball size hail was reported by media storm chasers. The hail damaged a few homes and vehicles.

Hail, Delaware

When
July 11, 6:32 PM CST to 6:35 PM CST
Where
Delaware County, Grove
Measured
1.75 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
36.580, -94.770

Golf ball size hail damaged vehicles, homes, and businesses.

Thunderstorm Wind, Craig

When
July 11, 6:35 PM CST
Where
Craig County, 4.28 mi WSW of Pyramid Corners
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.775, -95.221

The Oklahoma Mesonet station north of Vinita measured 64 mph thunderstorm wind gusts.

Thunderstorm Wind, Craig

When
July 11, 6:36 PM CST
Where
Craig County, 7.37 mi SE of Centralia
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
36.728, -95.251

Strong thunderstorm wind blew down power lines.

Thunderstorm Wind, Craig

When
July 11, 6:40 PM CST
Where
Craig County, 4.28 mi WSW of Pyramid Corners
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
36.775, -95.221

The Oklahoma Mesonet station north of Vinita measured 66 mph thunderstorm wind gusts.

Thunderstorm Wind, Mayes

When
July 11, 7:10 PM CST
Where
Mayes County, 3 mi E of Adair
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.430, -95.216

Thunderstorm wind gusts were estimated to 70 mph.

Thunderstorm Wind, Mayes

When
July 11, 7:12 PM CST
Where
Mayes County, 0.42 mi ENE of Disney
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.482, -95.013

Strong thunderstorm wind blew down power lines.

Thunderstorm Wind, Mayes

When
July 11, 7:15 PM CST
Where
Mayes County, Pryor
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
36.300, -95.320

Strong thunderstorm wind blew down trees onto homes.

Thunderstorm Wind, Mayes

When
July 11, 7:17 PM CST
Where
Mayes County, 2 mi E of Adair
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.430, -95.234

Strong thunderstorm wind snapped power poles.

Thunderstorm Wind, Mayes

When
July 11, 7:19 PM CST
Where
Mayes County, 0.89 mi SSE of Green
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.369, -95.271

The Oklahoma Mesonet station near Pryor measured 60 mph thunderstorm wind gusts.

Hail, Nowata

When
July 11, 7:21 PM CST
Where
Nowata County, 0.58 mi SE of South Coffeeville Ar
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.995, -95.622

Thunderstorm Wind, Rogers

When
July 11, 7:23 PM CST
Where
Rogers County, 5.18 mi NW of Oologah
Measured
65 kt (75 mph) estimated gust
Reported by
Storm Chaser
Coordinates
36.493, -95.777

Thunderstorm wind gusts were estimated to 75 mph.

Thunderstorm Wind, Mayes

When
July 11, 7:25 PM CST
Where
Mayes County, 4 mi E of Pryor
Measured
70 kt (81 mph) measured gust
Reported by
Emergency Manager
Coordinates
36.300, -95.248

Thunderstorm wind gusts were measured to 80 mph.

Thunderstorm Wind, Mayes

When
July 11, 7:25 PM CST
Where
Mayes County, Salina
Measured
71 kt (82 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
36.300, -95.150

Strong thunderstorm wind severely damaged the roofs of homes, and blew down multiple trees.

Thunderstorm Wind, Mayes

When
July 11, 7:30 PM CST
Where
Mayes County, 2.32 mi NNE of Locust Grove
Measured
71 kt (82 mph) estimated gust
Property damage
$75,000
Reported by
Broadcast Media
Coordinates
36.231, -95.155

Strong thunderstorm wind destroyed a boat storage shed, blew down trees, and damaged homes.

Thunderstorm Wind, Mayes

When
July 11, 7:40 PM CST
Where
Mayes County, 1 mi NE of Chouteau
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.190, -95.337

Strong thunderstorm wind blew down trees.

Thunderstorm Wind, Delaware

When
July 11, 7:44 PM CST
Where
Delaware County, West Siloam Spgs
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.170, -94.600

Strong thunderstorm wind blew down a tree.

Thunderstorm Wind, Rogers

When
July 11, 7:52 PM CST
Where
Rogers County, Verdigris
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.230, -95.680

Strong thunderstorm wind blew down a tree.

Thunderstorm Wind, Rogers

When
July 11, 7:55 PM CST
Where
Rogers County, 0.81 mi WSW of Claremore
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
36.316, -95.614

Strong thunderstorm wind blew down a large sign.

Hail, Rogers

When
July 11, 7:56 PM CST
Where
Rogers County, 4 mi W of Claremore
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.320, -95.672

Thunderstorm Wind, Tulsa

When
July 11, 7:57 PM CST
Where
Tulsa County, Collinsville
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
36.370, -95.830

Strong thunderstorm wind blew down several large trees.

Thunderstorm Wind, Cherokee

When
July 11, 8:00 PM CST
Where
Cherokee County, 6 mi W of Hulbert
Measured
61 kt (70 mph) measured gust
Reported by
Emergency Manager
Coordinates
35.930, -95.257

Thunderstorm wind gusts were measured to 70 mph.

Hail, Tulsa

When
July 11, 8:07 PM CST
Where
Tulsa County, 2.95 mi NW of Owasso Arpt
Measured
1.5 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
36.302, -95.815

Ping pong ball size hail damaged vehicles and homes.

Thunderstorm Wind, Rogers

When
July 11, 8:10 PM CST
Where
Rogers County, 5.51 mi NW of Verdigris
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
36.278, -95.759

Strong thunderstorm wind blew down several trees.

Hail, Cherokee

When
July 11, 8:17 PM CST
Where
Cherokee County, Tahlequah
Measured
1.5 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.920, -94.970

Ping pong ball size hail damaged vehicles and homes.

Thunderstorm Wind, Cherokee

When
July 11, 8:17 PM CST
Where
Cherokee County, Tahlequah
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.920, -94.970

Thunderstorm wind gusts were estimated to 70 mph.

Thunderstorm Wind, Adair

When
July 11, 8:20 PM CST
Where
Adair County, Stilwell
Measured
65 kt (75 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.820, -94.630

Strong thunderstorm wind blew down trees.

Thunderstorm Wind, Tulsa

When
July 11, 8:27 PM CST
Where
Tulsa County, 2.88 mi SSE of Turley
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.215, -95.942

Strong thunderstorm wind blew down a large tree.

Thunderstorm Wind, Wagoner

When
July 11, 8:29 PM CST
Where
Wagoner County, 8.21 mi NNE of Broken Arrow
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.162, -95.732

Thunderstorm wind gusts were estimated to 70 mph.

Thunderstorm Wind, Tulsa

When
July 11, 8:29 PM CST
Where
Tulsa County, 2.1 mi NE of West Tulsa
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
36.173, -95.996

Strong thunderstorm wind blew down a tree onto a car.

Thunderstorm Wind, Tulsa

When
July 11, 8:32 PM CST
Where
Tulsa County, Tulsa
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
36.150, -95.950

Strong thunderstorm wind blew down several large trees.

Thunderstorm Wind, Tulsa

When
July 11, 8:45 PM CST
Where
Tulsa County, 0.74 mi NNW of Tulsa R L Jones Arpt
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
36.040, -95.985

The ASOS at KRVS Tulsa Richard Lloyd Jones Jr Riverside Airport measured 63 mph thunderstorm wind gusts.

Thunderstorm Wind, Tulsa

When
July 11, 8:48 PM CST
Where
Tulsa County, Bixby
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
35.950, -95.880

Strong thunderstorm wind blew down trees and damaged signs.

Thunderstorm Wind, Sequoyah

When
July 11, 8:56 PM CST
Where
Sequoyah County, 1.01 mi SE of Sallisaw
Measured
54 kt (62 mph) measured gust
Reported by
Emergency Manager
Coordinates
35.459, -94.789

Thunderstorm wind gusts were measured to 62 mph.

Thunderstorm Wind, Okmulgee

When
July 11, 9:04 PM CST
Where
Okmulgee County, 1.67 mi WNW of Bald Hill
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
35.738, -95.858

Strong thunderstorm wind blew down trees.

Thunderstorm Wind, Sequoyah

When
July 11, 9:05 PM CST
Where
Sequoyah County, Muldrow
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.420, -94.600

Thunderstorm wind gusts were estimated to 70 mph.

Thunderstorm Wind, Sequoyah

When
July 11, 9:08 PM CST
Where
Sequoyah County, Sallisaw
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.470, -94.800

Strong thunderstorm wind blew down a tree.

Thunderstorm Wind, Sequoyah

When
July 11, 9:09 PM CST
Where
Sequoyah County, 3 mi N of Muldrow
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.463, -94.600

Thunderstorm wind gusts were measured to 70 mph.

Thunderstorm Wind, Creek

When
July 11, 9:12 PM CST
Where
Creek County, 1.11 mi SW of Sapulpa
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.988, -96.114

Thunderstorm wind gusts were estimated to 70 mph.

Thunderstorm Wind, Okmulgee

When
July 11, 9:15 PM CST
Where
Okmulgee County, 0.11 mi SW of Okmulgee Arpt
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
35.669, -95.951

The AWOS at the Okmulgee Regional Airport measured 63 mph thunderstorm wind gusts.

Thunderstorm Wind, Le Flore

When
July 11, 9:15 PM CST
Where
Le Flore County, Spiro
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.230, -94.630

Strong thunderstorm wind damaged a carport.

Thunderstorm Wind, Le Flore

When
July 11, 9:20 PM CST
Where
Le Flore County, 0.69 mi NNE of Scullyville
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Storm Chaser
Coordinates
35.260, -94.567

Strong thunderstorm wind damaged the roof of a home, and destroyed a metal carport.

Thunderstorm Wind, Le Flore

When
July 11, 9:25 PM CST
Where
Le Flore County, Arkoma
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.350, -94.450

Strong thunderstorm wind blew down trees.

Thunderstorm Wind, Le Flore

When
July 11, 9:25 PM CST
Where
Le Flore County, 5 mi E of Panama
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.170, -94.582

Thunderstorm wind gusts were estimated to 60 mph.

Thunderstorm Wind, Le Flore

When
July 11, 9:30 PM CST
Where
Le Flore County, 2.07 mi ENE of Wister
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.984, -94.688

The Oklahoma Mesonet station near Wister measured 61 mph thunderstorm wind gusts.

Thunderstorm Wind, Le Flore

When
July 11, 9:35 PM CST
Where
Le Flore County, Poteau Kerr Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
35.020, -94.620

The AWOS at Robert S Kerr Airport in Poteau measured 60 mph thunderstorm wind gusts.

Thunderstorm Wind, Le Flore

When
July 11, 9:35 PM CST
Where
Le Flore County, 2.07 mi ENE of Wister
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
34.984, -94.688

The Oklahoma Mesonet station near Wister measured 66 mph thunderstorm wind gusts.

Thunderstorm Wind, Le Flore

When
July 11, 9:40 PM CST
Where
Le Flore County, 1 mi W of Poteau
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.050, -94.638

Strong thunderstorm wind blew down trees, and damaged the roof of a home.

Thunderstorm Wind, Le Flore

When
July 11, 9:45 PM CST to 9:55 PM CST
Where
Le Flore County, 2.07 mi ENE of Wister
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.984, -94.688

The Oklahoma Mesonet station near Wister measured thunderstorm wind gusts above 58 mph for more than 10 minutes. The highest gust during this period of time was measured at 63 mph.

Thunderstorm Wind, McIntosh

When
July 11, 9:47 PM CST
Where
McIntosh County, Eufaula
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.280, -95.580

Strong thunderstorm wind blew down trees and power poles in and around town.

Thunderstorm Wind, Okmulgee

When
July 11, 9:55 PM CST
Where
Okmulgee County, 0.1 mi SW of Okmulgee Arpt
Measured
63 kt (72 mph) measured gust
Reported by
AWOS
Coordinates
35.669, -95.951

The AWOS at the Okmulgee Regional Airport measured 73 mph thunderstorm wind gusts.

Thunderstorm Wind, Le Flore

When
July 11, 10:00 PM CST
Where
Le Flore County, Spiro
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.230, -94.630

Thunderstorm wind gusts were estimated to 70 mph, and snapped large tree limbs.

Thunderstorm Wind, Le Flore

When
July 11, 10:00 PM CST
Where
Le Flore County, Whitesboro
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
34.680, -94.880

Strong thunderstorm wind blew down a tree onto a house.

Thunderstorm Wind, Pittsburg

When
July 11, 10:08 PM CST
Where
Pittsburg County, Quinton
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
35.120, -95.370

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Pittsburg

When
July 11, 10:23 PM CST
Where
Pittsburg County, (Mlc)mc Alester Muni
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
34.880, -95.780

The ASOS at the McAlester Regional Airport measured 60 mph thunderstorm wind gusts.

Thunderstorm Wind, Latimer

When
July 11, 10:29 PM CST
Where
Latimer County, Wilburton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.920, -95.320

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Choctaw

When
July 11, 11:47 PM CST
Where
Choctaw County, Hugo
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.020, -95.520

Strong thunderstorm wind snapped large tree limbs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, July 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 904960, 910686, 910688, 910707, 910709, 910712, 910713, 910715, 910716, 910717, 910718, 910719, 910720, 910721, 910722, 910723, 910724, 910726, 910727, 910729, 910730, 910731, 910732, 910733, 910738, 910734, 910735, 910736, 910737, 910742, 910739, 910743, 910740, 910744, 910745, 910746, 910747, 910750, 910751, 910748, and more.